Mar 25, 2006 - 11:52 pm
My dad has was diagnosed in November 05 with stage IV lung cancer two spots on the lung one small spot on the liver. After 4 rounds of chemo which left him tired and so weak that now uses a walker to get around. The last scan showed the cancer is no longer visable in the lung and barely visible on the liver. So the doctor put him on Tarceva. He has COPD a lung disorder and Heart failure...two weeks into the Tarceva he started having the same symptoms as he did when he was on the chemo..loss of appetite, weight loss, lathargic, sleeping all day, weakness, and now stomach pain and vomitting. This man has been through so much in the past 5 months...whats going on? We have been to the emergancy room twice and they sent him home saying they couldnt find anything. Finally I called on behalf of my family and said he is in bad shape, so the doctor told us to bring him to the ER. We arrived friday night, theyve taken him off the Tarceva could that have been causing his decline? Or maybe his heart is failing. They are testing and checking things out but he is so weak all the sudden its just like he is on chemo again and Im worried. They also perscribed an antideppresant for him, and seem to think he is very depressed who wouldnt be in this condition. Is it a waiting game now? Does anyone have any similarities to my dads. He just turned 65 in march, and we thought the news on the cancer was promising but Im so worried now and I hate seeing him so sick. I want to help but I feel helpless, he spends most his day sleeping, is this normal? Any words would be appreciated...Thanks and God Bless you All!